MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M; WIRE, GUIDE, CATHETER
Catalog Number GR3508
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/19/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4 - udi number is not required for this product code/lot number combination.The di number has been provided.The actual device has not been received at the manufacturing facility.The investigation is currently ongoing.A follow up report will be submitted no later than 30 days from the date that this report was sent.For this reason code 11 was used in the conclusions section of h6.A review of the device history record and the product release decision control sheet of the involved product code/lot # combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot # combination.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported that the coating had come off the wire.Follow up communication with the user facility confirmed the following information: the core of wire separated from outer coating at the distal tip; the coating and core split but did not break from the remaining wire, therefore no pieces were left behind in the patient; a new wire was opened and the procedure was completed successfully; and there was no patient injury.
 
Additional Manufacturer Narrative
This report is being submitted as follow-up # 1 to provide a status update on the investigation.The actual device has not yet been received by the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted when the investigation is complete, but no later than 30 days from the date that this report was sent.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Additional Manufacturer Narrative
This report is being submitted as follow up # 2 to provide a status update on the investigation.The actual device has not yet been received by the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted when the investigation is complete, but no later than 30 days from the date that this report was sent.For this reason (b)(4).All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Additional Manufacturer Narrative
This report is being submitted as follow up number 3 to provide a status update on the investigation.As of december 22, 2016 the actual sample has not been returned to the manufacturing facility.The investigation is currently ongoing.A follow up report will be submitted when the investigation is complete, but no later than 30 days from the date that this report was sent.All available information has been placed on file in quality assurance for appropriate tracking, trending and follow-up.
 
Additional Manufacturer Narrative
This report is being submitted as follow up number 4 to provide a status update on this report.The actual sample was not available for evaluation.A retention sample from the reported product code/lot number combination is currently being evaluated.A follow up will be submitted when the investigation is complete, but no later than 30 days from the date that this report was sent.For this reason (b)(4).All available information has been placed on file in quality assurance for appropriate tracking, trending and follow-up.
 
Additional Manufacturer Narrative
The retention sample from the reported product code/lot number combination was visually inspected.No anomalies were noted in the appearance.Magnifying inspection revealed no anomalies.The outer diameter of the shaft was measured and verified to meet manufacturing specification.The sample was peeled off the urethane outer layer from the wire intentionally for the purpose of checking the adhesion level of the urethane outer layer to the core wire.There was no lifting of the urethane outer layer or no gap between the core wire and the urethane outer layer.No anomalies were observed.There is no evidence that this event was related to a device defect or malfunction.The investigation results verified that the retention sample was the normal product.The exact cause of the reported event cannot be definitively determined.All available information has been placed on file in quality assurance for appropriate tracking, trending and follow-up.

Brand Name
RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key6036140
Report Number9681834-2016-00241
Device Sequence Number13927417
Product Code DQX
UDI-Device Identifier04987350773197
UDI-Public04987350773197
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2017
Device Catalogue NumberGR3508
Device Lot Number160125
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/20/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Not provided
Not provided
Initial Report FDA Received Date10/18/2016
Supplement Report FDA Received Date11/15/2016
12/09/2016
12/22/2016
01/19/2017
02/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SHEATH; UNKNOWN SHEATH